Israel Journal of Mathematics

, Volume 229, Issue 1, pp 341–356 | Cite as

Classifying G-graded algebras of exponent two

  • Antonio IoppoloEmail author
  • Fabrizio Martino


Let F be a field of characteristic zero and let \(\mathcal{V}\) be a variety of associative F-algebras graded by a finite abelian group G. If \(\mathcal{V}\) satisfies an ordinary non-trivial identity, then the sequence \(c_n^G(\mathcal{V})\) of G-codimensions is exponentially bounded. In [2, 3, 8], the authors captured such exponential growth by proving that the limit \(^G(\mathcal{V}) = {\rm{lim}}_{n \to \infty} \sqrt[n]{{c_n^G(\mathcal{V})}}\) exists and it is an integer, called the G-exponent of \(\mathcal{V}\).

The purpose of this paper is to characterize the varieties of G-graded algebras of exponent greater than 2. As a consequence, we find a characterization for the varieties with exponent equal to 2.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    E. Aljadeff and A. Kanel-Belov, Representability and Specht problem for G-graded algebras, Advances in Mathematics 226 (2010), 2391–2428.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [2]
    E. Aljadeff and A. Giambruno, Multialternating graded polynomials and growth of polynomial identities, Proceedings of the American Mathematical Society 141 (2013), 3055–3065.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    E. Aljadeff, A. Giambruno and D. La Mattina, Graded polynomial identities and exponential growth, Journal für die Reine und Angewandte Mathematik 650 (2011), 83–100.MathSciNetzbMATHGoogle Scholar
  4. [4]
    Y. A. Bahturin, S. K. Sehgal and M. V. Zaicev, Finite-dimensional simple graded algebras, Sbornik. Mathematics 199 (2008), 965–983.MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    F. Benanti, A. Giambruno and M. Pipitone, Polynomial identities on superalgebras and exponential growth, Journal of Algebra 269 (2003), 422–438.MathSciNetCrossRefzbMATHGoogle Scholar
  6. [6]
    M. Cohen and S. Montgomery, Group-graded rings, smash product and group actions, Transactions of the American Mathematical Society 282 (1984), 237–258.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    C. W. Curtis and I. Reiner, Representation Theory of Finite Groups and Associative Algebras, Wiley Classics Library, John Wiley & Sons, New York, 1988.zbMATHGoogle Scholar
  8. [8]
    A. Giambruno and D. La Mattina, Graded polynomial identities and codimensions: Computing the exponential growth, Advances in Mathematics 225 (2010), 859–881.MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    A. Giambruno, C. Polcino Milies and A. Valenti, Star-polynomial identities: computing the exponential growth of the codimensions, Journal of Algebra 469 (2017), 302–322.MathSciNetCrossRefzbMATHGoogle Scholar
  10. [10]
    A. Giambruno and A. Regev, Wreath products and P.I. algebras, Journal of Pure and Applied Algebra 35 (1985), 133–149.MathSciNetCrossRefzbMATHGoogle Scholar
  11. [11]
    A. Giambruno and M. Zaicev, On codimension growth of finitely generated associative algebras, Advances in Mathematics 140 (1998), 145–155.MathSciNetCrossRefzbMATHGoogle Scholar
  12. [12]
    A. Giambruno and M. Zaicev, Exponential codimension growth of PI-algebras: an exact estimate, Advances in Mathematics 142 (1999), 221–243.MathSciNetCrossRefzbMATHGoogle Scholar
  13. [13]
    A. Giambruno and M. Zaicev, Involutions codimensions of finite dimensional algebras and exponential growth, Journal of Algebra 222 (1999), 474–484.MathSciNetCrossRefzbMATHGoogle Scholar
  14. [14]
    A. Giambruno and M. Zaicev, A characterization of varieties of associative algebras of exponent two, Serdica 26 (2000), 245–252.MathSciNetzbMATHGoogle Scholar
  15. [15]
    A. S. Gordienko, Amitsurs’ conjecture for associative algebras with a generalised Hopf action, Journal of Pure and Applied Algebra 217 (2013), 1395–1411.MathSciNetCrossRefzbMATHGoogle Scholar
  16. [16]
    A. Ioppolo, The exponent for superalgebras with superinvolution, Linear Algebra and its Applications 555 (2018), 1–20.MathSciNetCrossRefzbMATHGoogle Scholar
  17. [17]
    M. Pipitone, Algebras with involution whose exponent of-codimensions is equal to two, Communications in Algebra 30 (2002), 3875–3883.MathSciNetCrossRefzbMATHGoogle Scholar
  18. [18]
    A. Regev, Existence of identities in A B, Israel Journal of Mathematics 11 (1972), 131–152.MathSciNetCrossRefzbMATHGoogle Scholar
  19. [19]
    R. B. dos Santos, -Superalgebras and exponential growth, Journal of Algebra 473 (2017), 283–306.Google Scholar
  20. [20]
    D. Stefan and F. Van Oystaeyen, The Wedderburn–Malcev theorem for comodule algebras, Communications in Algebra 27 (1999), 3569–3581.MathSciNetCrossRefzbMATHGoogle Scholar
  21. [21]
    I. Sviridova, Identities of pi-algebras graded by a finite abelian group, Communications in Algebra 39 (2011), 3462–3490.MathSciNetCrossRefzbMATHGoogle Scholar
  22. [22]
    A. Valenti, Group graded algebras and almost polynomial growth, Journal of Algebra 334 (2011), 247–254.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Hebrew University of Jerusalem 2018

Authors and Affiliations

  1. 1.Dipartimento di Matematica e InformaticaUniversità degli Studi di PalermoPalermoItaly
  2. 2.IMECC, UNICAMPCampinasBrazil

Personalised recommendations